Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 141, NWS Springfield, MO

May 27, 20154 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 27, 2015, 12:36 AM CDT for 4 counties in Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 12:36 AM CDT (05:36 UTC)
Expired
May 27, 2015, 1:15 AM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Barton County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO

The radar

The Springfield radar (KSGF), 54 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
854 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WUUS53 KSGF 270536
SVRSGF
MOC011-057-097-109-270615-
/O.NEW.KSGF.SV.W.0141.150527T0536Z-150527T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  NORTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 115 AM CDT

* AT 1233 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  GOLDEN CITY...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  ARCOLA...AVILLA...DUDENVILLE...EVERTON...GOLDEN CITY...
  GREENFIELD...LOCKWOOD...MAPLE GROVE...MEINERT...MILLER...NEOLA...
  PENNSBORO...RED OAK AND SOUTH GREENFIELD.

THIS WARNING ALSO INCLUDES STOCKTON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3740 9424 3758 9381 3758 9373 3724 9366
      3715 9418
TIME...MOT...LOC 0536Z 244DEG 35KT 3729 9411

HAIL...1.00IN
WIND...<50MPH

$$

BOXELL
3 follow-up statements
752 
WWUS53 KSGF 270547
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 AM CDT WED MAY 27 2015

MOC011-097-270557-
/O.CAN.KSGF.SV.W.0141.000000T0000Z-150527T0615Z/
BARTON MO-JASPER MO-
1247 AM CDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER AND
SOUTHEASTERN BARTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3729 9405 3729 9408 3730 9408 3744 9408
      3758 9381 3758 9373 3728 9367 3723 9405
TIME...MOT...LOC 0547Z 244DEG 35KT 3734 9399

$$

MOC057-109-270615-
/O.CON.KSGF.SV.W.0141.000000T0000Z-150527T0615Z/
DADE MO-LAWRENCE MO-
1247 AM CDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LAWRENCE AND DADE COUNTIES UNTIL 115 AM CDT...

AT 1243 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF LOCKWOOD...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
EVERTON...GREENFIELD...LOCKWOOD...MEINERT...NEOLA...PENNSBORO AND
SOUTH GREENFIELD.

THIS WARNING ALSO INCLUDES STOCKTON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3729 9405 3729 9408 3730 9408 3744 9408
      3758 9381 3758 9373 3728 9367 3723 9405
TIME...MOT...LOC 0547Z 244DEG 35KT 3734 9399

HAIL...1.00IN
WIND...<50MPH

$$

BOXELL
280 
WWUS53 KSGF 270601
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 AM CDT WED MAY 27 2015

MOC109-270611-
/O.CAN.KSGF.SV.W.0141.000000T0000Z-150527T0615Z/
LAWRENCE MO-
101 AM CDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3732 9392 3739 9397 3747 9401 3758 9381
      3758 9373 3737 9369
TIME...MOT...LOC 0601Z 244DEG 35KT 3740 9384

$$

MOC057-270615-
/O.CON.KSGF.SV.W.0141.000000T0000Z-150527T0615Z/
DADE MO-
101 AM CDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DADE
COUNTY UNTIL 115 AM CDT...

AT 1259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENFIELD...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...LOCKWOOD...NEOLA AND SOUTH GREENFIELD.

THIS WARNING ALSO INCLUDES STOCKTON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3732 9392 3739 9397 3747 9401 3758 9381
      3758 9373 3737 9369
TIME...MOT...LOC 0601Z 244DEG 35KT 3740 9384

HAIL...1.00IN
WIND...<50MPH

$$
033 
WWUS53 KSGF 270612
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 AM CDT WED MAY 27 2015

MOC057-270622-
/O.EXP.KSGF.SV.W.0141.000000T0000Z-150527T0615Z/
DADE MO-
112 AM CDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DADE COUNTY WILL
EXPIRE AT 115 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3732 9392 3739 9397 3747 9401 3758 9381
      3758 9373 3737 9369
TIME...MOT...LOC 0612Z 244DEG 35KT 3745 9372

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:52 PM CDT, 44 minutes earlier.

Area forecast discussion, May 26, 11:52 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 PM CDT Tue May 26 2015

.UPDATE...

Currently monitoring southeast Kansas and western Missouri for the
development of deep convection over the next several hours.

A low level jet was strengthening across eastern Oklahoma
overnight, which will trigger thunderstorms across southern
Missouri.

We expect this trend to continue into the Ozarks into the early
morning hours of Wednesday.

There is a pocket of drier air between 800 and 900mb that would
support a risk for damaging wind gusts with any organized updrafts
tonight. Some cape exists within the hail growth zone, so we can
not ruled out a marginal hail risk either.

0-3 km shear vectors will orient west southwest to east northeast through
the overnight hours ranging from 30 to 40 knots. Any north to
south oriented line segment will be capable of organizing and
producing an enhanced risk for damaging wind gusts.

&&

.SHORT TERM...(This Evening through Wednesday Night)
Issued at 219 PM CDT TUE MAY 26 2015

Not much change to the overall forecast. Shortwave near the TX
Panhandle/western OK border will move east to the four state
KS/OK/MO/AR region by 12z. Increasing and veering low level flow
late tonight is expected to support a cluster of showers/tstms,
mainly for the sw or southern portion of the cwfa. HRRR is the
most bullish with other high resolution models not as aggressive,
but still have some signals for precip. Will need to watch rain
amounts in some of our more saturated areas of the western cwfa,
but not seeing anything that makes me overly concerned at this
point. Any hydro issues will likely be small scale/mesoscale.

Nocturnal precip should weaken as it moves east Wed morning, but
isolated-scattered diurnal development could occur late in the
day. However, overall shortwave ridging in the wake of the exiting
trough will probably suppress chances to some extent.

.LONG TERM...(Thursday through Tuesday)
Issued at 219 PM CDT TUE MAY 26 2015

A broad upper level trough will shift east into the Rockies Thu
with ripples in the sw flow aloft. Hard to pinpoint a period that
won't have at least some chance of showers/tstms. A sw-ne oriented sfc
front is expected to move Fri night/Sat as what is left of the
shortwave approaches the region.

It looks like we may see at least a brief period of drier weather
later Sunday into Monday as a Midwestern sfc high noses south into
the region in the wake of the sfc front. There is at least general
agreement with medium range guidance in keeping a weak upper level
shear axis over the area by Tuesday but with only modest chances
for precip given drier air expected to be in place.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)

Pilots flying in and out of the southwest Missouri airports will
need to closely monitor radar trends tonight.

A weak disturbance was approaching the region from the west, and
is expected to trigger showers and thunderstorms through the night.

Any storms that directly impacts an airport will temporarily create lower
flight conditions with reduced visibilities. There is also a risk
for damaging wind gusts and a marginal risk for large hail with any
storms that can become organized.

Otherwise look for southerly breezes at 5 to 10 mph over the next
24 hours.

Safe travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

UPDATE...Cramer
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Cramer
Hazardous weather outlook, May 26, 7:00 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT TUE MAY 26 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
700 PM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

THUNDERSTORMS WILL AFFECT SOUTHEAST KANSAS AND PORTIONS OF THE
MISSOURI OZARKS LATE THIS EVENING AND THROUGH TONIGHT. SOME OF THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND LARGE HAIL UP TO THE SIZE OF QUARTERS.

RESIDUAL FLOODING OF A FEW CREEKS AND RIVERS WILL CONTINUE
TONIGHT OVER PARTS OF WEST CENTRAL AND SOUTHWEST MISSOURI INTO
SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THURSDAY
WITH MORE WIDESPREAD THUNDERSTORMS THEN EXPECTED LATE THIS WEEK.

THERE IS A LIMITED RISK FOR A FEW STRONG TO SEVERE STORMS
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THE PRIMARY SEVERE
HAZARD WOULD BE DAMAGING STRAIGHT LINE WINDS. THERE IS THEN A
LIMITED RISK FOR STRONG TO SEVERE STORMS AGAIN ON THURSDAY...
MAINLY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS.

THERE WILL ALSO BE A LIMITED RISK FOR FLOODING FROM FRIDAY INTO
SATURDAY WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR
  OVER SOUTHEAST KANSAS AND PORTIONS OF WESTERN MISSOURI.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, May 27, 12:28 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 AM CDT WED MAY 27 2015

MOZ077-088-089-094-270600-
BARTON MO-JASPER MO-DADE MO-LAWRENCE MO-
1228 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JASPER...NORTHWESTERN
LAWRENCE...SOUTHEASTERN BARTON AND SOUTHWESTERN DADE COUNTIES UNTIL
100 AM CDT...

AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF CARTHAGE...MOVING
NORTHEAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AVILLA...CARTHAGE...CARYTOWN...
DUDENVILLE...GOLDEN CITY...JASPER...LOCKWOOD...MAPLE GROVE...MEINERT
AND RED OAK.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL...STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3749 9389 3721 9386 3710 9432 3736 9444
TIME...MOT...LOC 0528Z 244DEG 32KT 3722 9422

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 12:28 AM CDTSpecial Weather StatementSGFJasper32 min
May 27, 1:52 AM CDTSpecial Weather StatementSGFDallas, Hickory, Polk23 min
May 27, 3:34 AM CDTAreal Flood AdvisorySGFCamden, Dade, Dallas, Hickory, Jasper, Laclede and 1 more6 hr
May 27, 4:26 AM CDTSpecial Weather StatementSGFDent34 min
May 27, 7:38 AM CDTAreal Flood AdvisorySGFJasper, Lawrence4 hr
May 27, 5:29 PM CDTSpecial Weather StatementSGFShannon46 min
May 27, 6:24 PM CDTSpecial Weather StatementSGFHowell36 min
May 27, 6:59 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon23 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.